Alert archive / South Dakota / Red Flag Warnings in 2023
Red Flag Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Apr 12, 2023, 3:16 PM CDT for 4 states. It took effect at Apr 13, 2023, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2023, 3:16 PM CDT (20:16 UTC)
- In effect from
- Apr 13, 2023, 12:00 PM CDT
- Expired
- Apr 13, 2023, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 33 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Nobles County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 41 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397 WWUS83 KFSD 122016 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 316 PM CDT Wed Apr 12 2023 IAZ001>003-012>014-020>022-031-032-MNZ090-NEZ013-014-SDZ067- 069>071-130500- /O.UPG.KFSD.FW.A.0004.230413T1700Z-230414T0100Z/ /O.NEW.KFSD.FW.W.0005.230413T1700Z-230414T0100Z/ /O.CON.KFSD.FW.W.0004.000000T0000Z-230413T0100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Jackson-Dixon-Dakota-Lincoln-Yankton- Union- 316 PM CDT Wed Apr 12 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNOTATIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF FAR SOUTHEAST SOUTH DAKOTA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Minnesota, Jackson. In Nebraska, Dixon and Dakota. In South Dakota, Lincoln, Yankton, Clay and Union. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MNZ081-089-098-SDZ061-062-065-066-068-130500- /O.UPG.KFSD.FW.A.0004.230413T1700Z-230414T0100Z/ /O.NEW.KFSD.FW.W.0005.230413T1700Z-230414T0100Z/ Cottonwood-Nobles-Rock-McCook-Minnehaha-Hutchinson-Turner- Bon Homme- 316 PM CDT Wed Apr 12 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Minnesota, Cottonwood, Nobles and Rock. In South Dakota, McCook, Minnehaha, Hutchinson, Turner and Bon Homme. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
611 WWUS83 KFSD 130057 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 757 PM CDT Wed Apr 12 2023 IAZ001>003-012>014-020>022-031-032-MNZ090-NEZ013-014-SDZ067- 069>071-131000- /O.EXP.KFSD.FW.W.0004.000000T0000Z-230413T0100Z/ /O.CON.KFSD.FW.W.0005.230413T1700Z-230414T0100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Jackson-Dixon-Dakota-Lincoln-Yankton- Union- 757 PM CDT Wed Apr 12 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR SOUTHEAST SOUTH DAKOTA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Minnesota, Jackson. In Nebraska, Dixon and Dakota. In South Dakota, Lincoln, Yankton, Clay and Union. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 21 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MNZ081-089-098-SDZ061-062-065-066-068-131000- /O.CON.KFSD.FW.W.0005.230413T1700Z-230414T0100Z/ Cottonwood-Nobles-Rock-McCook-Minnehaha-Hutchinson-Turner- Bon Homme- 757 PM CDT Wed Apr 12 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR SOUTHEAST SOUTH DAKOTA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... * AFFECTED AREA...In Minnesota, Cottonwood, Nobles and Rock. In South Dakota, McCook, Minnehaha, Hutchinson, Turner and Bon Homme. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
075 WWUS83 KFSD 130746 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 246 AM CDT Thu Apr 13 2023 SDZ050-055-056-059-060-063-064-131830- /O.EXA.KFSD.FW.W.0005.230413T1700Z-230414T0100Z/ Gregory-Lake-Moody-Davison-Hanson-Charles Mix-Douglas- 246 AM CDT Thu Apr 13 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. * AFFECTED AREA...In South Dakota, Gregory, Lake, Moody, Davison, Hanson, Charles Mix and Douglas. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-098-NEZ013-014- SDZ061-062-065>071-131830- /O.CON.KFSD.FW.W.0005.230413T1700Z-230414T0100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Cottonwood-Nobles-Jackson-Rock-Dixon- Dakota-McCook-Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme- Yankton-Union- 246 AM CDT Thu Apr 13 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Minnesota, Cottonwood, Nobles, Jackson and Rock. In Nebraska, Dixon and Dakota. In South Dakota, McCook, Minnehaha, Hutchinson, Turner, Lincoln, Bon Homme, Yankton, Clay and Union. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
416 WWUS83 KFSD 131727 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 1227 PM CDT Thu Apr 13 2023 IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-098-NEZ013-014- SDZ050-055-056-059>071-140100- /O.CON.KFSD.FW.W.0005.000000T0000Z-230414T0100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Cottonwood-Nobles-Jackson-Rock-Dixon- Dakota-Gregory-Lake-Moody-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton- Union- 1227 PM CDT Thu Apr 13 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Minnesota, Cottonwood, Nobles, Jackson and Rock. In Nebraska, Dixon and Dakota. In South Dakota, Gregory, Lake, Moody, Davison, Hanson, McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, Yankton, Clay and Union. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
153 WWUS83 KFSD 131959 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 259 PM CDT Thu Apr 13 2023 IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-098-NEZ013-014- SDZ050-055-056-059>071-140100- /O.CON.KFSD.FW.W.0005.000000T0000Z-230414T0100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Cottonwood-Nobles-Jackson-Rock-Dixon- Dakota-Gregory-Lake-Moody-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton- Union- 259 PM CDT Thu Apr 13 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA, NORTHEAST NEBRASKA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Minnesota, Cottonwood, Nobles, Jackson and Rock. In Nebraska, Dixon and Dakota. In South Dakota, Gregory, Lake, Moody, Davison, Hanson, McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, Yankton, Clay and Union. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
521 WWUS83 KFSD 140108 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 808 PM CDT Thu Apr 13 2023 IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-098-NEZ013-014- SDZ050-055-056-059>071-140215- /O.EXP.KFSD.FW.W.0005.000000T0000Z-230414T0100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Cottonwood-Nobles-Jackson-Rock-Dixon- Dakota-Gregory-Lake-Moody-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton- Union- 808 PM CDT Thu Apr 13 2023 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA, NORTHEAST NEBRASKA, NORTHWEST IOWA, AND SOUTHWEST MINNESOTA... While the red flag warning has ended, elevated fire danger will exist through the night with strong southerly winds gusting to 30 to 35 mph at times as well as relatively low humidity. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:35 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 12, 12:35 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1235 PM CDT Wed Apr 12 2023
.SHORT TERM...(Today and Tonight)
Issued at 306 AM CDT Wed Apr 12 2023
KEY MESSAGES
1. Critical fire weather conditions with gusty winds and low
relative humidity focusing across NW Iowa today, more widespread
Thursday.
2. Very warm temperatures, perhaps record breaking in some areas,
through Thursday with widespread 80s, nearing 90.
3. Cold front brings rain chances Friday and cooler temperatures
into the weekend.
Today: Overnight winds have kept temperatures mild and thus we start
the day of on a warm note signifying the trend for the rest of the
day. Temperatures at 850 mb are once again in the upper 10th
percentile of climatology and will again push afternoon temperatures
toward record territory with widespread 80s to again near 90. The
one exception will be areas just behind a meandering boundary that
may work toward our far northwest zones. Otherwise, plenty of
sunshine and breezy southerly winds, especially across our southeast
half will again provide for fire weather concerns further discussed
below.
Tonight: Similar to the ongoing period, with the LLJ pointed into NW
IA, winds remain elevated and thus temperatures on the mild side.
May see some additional cloud cover work into central SD but any high
based light precip should avoid our coverage area.
.LONG TERM...(Thursday through Tuesday)
Issued at 306 AM CDT Wed Apr 12 2023
Thursday: SPG tightens further ahead of previously mentioned
boundary with south to southwesterly winds ahead of it gusting
toward 40 mph. At the same time, temperatures through the leading
inverted trough axis will again push into the 80s. Fire weather will
very much be a concern across many areas. Areas that find themselves
behind the boundary, such as perhaps Huron, will be cooler.
Friday and Saturday: Main upper level trough begins to lift into the
Central US by Friday driving the primary cold front eastward through
the region. This will push temperatures into a non-diurnal fall and
also bring our next rain chance in the form of showers and
thunderstorms. Instability generally on the weaker side so severe
weather is not expected although the more aggressive NAM would leave
some window for a stronger storm across NW IA. The front is fairly
progressive and thus rain amounts less than a half an inch would be
favored in most areas but any more persistent convection could
result in locally higher amounts.
Much cooler air returns by Saturday when highs in the 40s and 50s
are expected. Should any lingering precipitation still exist Saturday
morning across SW MN, not out of the question to get a few wet
snowflakes but suspect existing POPs are too slow to clear and thus
well be dry by the time temperatures cool to those thresholds. The
passage of the main midlevel vort lobe Saturday may provide for a
few rain showers, primarily across NW IA.
Sunday through Tuesday: Northwest flow regime keeps temperatures at
or a bit on cool side of normal before signs of shortwave ridging by
the start of the new work week bringing with it moderating
temperatures.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1229 PM CDT Wed Apr 12 2023
VFR conditions will prevail through at least this evening. A front
lingering between Huron/Mitchell and the I-29 corridor through
tonight means lighter northwest or north winds behind the front (at
Huron) and stronger south or southwest winds gusting 30 to 40 kts
ahead of the front at Sioux Falls and Sioux City. Surface winds
weaken some overnight, especially near Huron where they become
more variable. Low level wind shear develops late this evening and
overnight ahead of the front with a southwesterly low level jet.
Gusty winds continue on Thursday with cirrus spreading in slowly
from the west.
&&
.FIRE WEATHER...
Issued at 306 AM CDT Wed Apr 12 2023
Main channel of strongest winds shifts a bit southeastward today
compared to yesterday with the best chances of gusts in the 25-35
mph near and southeast of a Yankton to Jackson line. Outside of
this area, afternoon relative humidity values will still work into
critical thresholds near and south of I-90. Fire Weather Watch
was converted to a Red Flag Warning for a few counties but
remaining counties look to hold short of the wind criteria
component. Certainly a trend to monitor through the morning
however as conditions remain elevated either way.
Corridor of strongest winds lifts back to the northwest for Thursday
and strengthens further. Forecast guidance continues to show the
potential for wind gusts in the 30-40+ mph range, strongest across
NW IA. More mixed guidance such as the RAP/HRRR which has been
verifying best would also push RH values at or below critical
thresholds for locations southeast of a Tyndall to Brookings line.
Will go ahead an issue a Fire Weather Watch for highest confidence
zones but this will need to be reevaluated as fuel conditions from
areas of recent snowmelt are evaluated as well as refinement on
where the meandering boundary ends up.
A strong cold front will push through Friday bringing falling
temperatures and precipitation chances.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning until 8 PM CDT this evening for SDZ067-069>071.
Fire Weather Watch from Thursday afternoon through Thursday
evening for SDZ061-062-065>071.
MN...Red Flag Warning until 8 PM CDT this evening for MNZ090.
Fire Weather Watch from Thursday afternoon through Thursday
evening for MNZ081-089-090-098.
IA...Red Flag Warning until 8 PM CDT this evening for IAZ001>003-
012>014-020>022-031-032.
Fire Weather Watch from Thursday afternoon through Thursday
evening for IAZ001>003-012>014-020>022-031-032.
NE...Red Flag Warning until 8 PM CDT this evening for NEZ013-014.
Fire Weather Watch from Thursday afternoon through Thursday
evening for NEZ013-014.
&&
SHORT TERM...Kalin
LONG TERM...Kalin
AVIATION...BP
FIRE WEATHER...KalinHazardous weather outlook, Apr 12, 4:24 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 424 AM CDT Wed Apr 12 2023 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-130930- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 424 AM CDT Wed Apr 12 2023 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Enhanced to critical fire weather conditions are expected today across portions of far southeast South Dakota, northwest Iowa, and far southern Minnesota. Use extreme caution with any activity that may result in an unexpected fire. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Enhanced to critical fire weather conditions are again possible on Thursday before cooler temperatures and precipitation chances return Friday. Minor to localized moderate river flooding will continue through mid to late week, especially along the Big Sioux and Rock Rivers, and their tributary creeks. Rises are expected to begin on the James River late week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:11 PM CDT | River Flood Warning | FSD | Beadle | 81 days |
| Apr 12, 3:05 AM CDT | Fire Weather Watch | FSD | Bon Homme, Clay, Hutchinson, Lincoln, McCook, Minnehaha and 3 more | 12 hr |
| Apr 12, 3:19 AM CDT | River Flood Warning | FSD | Union | 21 days |
| Apr 12, 5:20 AM CDT | River Flood Warning | FSD | Lyon | 49 hr |
| Apr 12, 2:23 PM CDT | River Flood Warning | FSD | Cottonwood, Murray | 5 days |
Nearby
Red Flag Warnings in South Dakota, 2023Red Flag Warnings in Iowa, 2023Red Flag Warnings in Minnesota, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.